Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 231, NWS Jacksonville, FL

August 4, 2000Flagler County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2000, 1:14 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 1:14 PM EDT (17:14 UTC)
Expired
Aug 4, 2000, 2:15 PM EDT
In force
61 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Flagler County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 041718 COR
SVRJAX
FLC035-109-041815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
114 PM EDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLAGLER COUNTY IN NORTHEAST FLORIDA
  ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 215 PM EDT

* AT 114 PM EDT 9 MILES SOUTH OF HASTINGS...OR ABOUT 6 MILES
  SOUTHEAST OF EAST PALATKA...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT...
  HASTINGS AND PALM COAST...
  SPUDS...
  ELKTON...
  BAKERSVILLE AND DUPONT CENTER...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOE	S WITH LITTLE OR NO ADVANCE 
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN 
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
 
JOHNSON

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:50 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 4, 9:50 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT FRI AUG 4 2000

WITH CONVECTION MOVING INTO WESTERN SECTIONS OF THE CWA WILL UPDATE
ZONES... RAISE POPS ANOTHER 10 PERCENT. LOOKS LIKE THE MID LEVEL FLOW IS
JUST A LITTLE STRONGER TODAY AND EXPECTED MEASURABLE TO THE ATLANTIC
COAST BY LATE AFTERNOON.

OTHERWISE... NO CHANGES TO THE CURRENT FORECAST. WEAK SURFACE HIGH
PRESSURE WILL REMAIN ACROSS THE AREA... WI)TH PLENTY OF PW FOR HEAVY
DOWNPOURS.

.JAX..
.FL...NONE.
.GA...NONE.

JOHNSON

In the hours before

Special weather statement, Aug 4, 11:55 AM EDT, 1 hour 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT FRI AUG 4 2000

...NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON...

A WEAK UPPER LEVEL DISTURBANCE OVER GEORGIA WILL COMBINE WITH
A MOIST AND UNSTABLE ATMOSPHERE AND HEATING TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS MAINLY LATE THIS AFTERNOON INTO THE EARLY
EVENING. STEERING WINDS ARE LITTLE STRONGER TODAY AND FROM THE
SOUTHWEST. THIS WILL RESULT IN THE THUNDERSTORM ACTIVITY MAKING IT TO
THE BEACHES.

THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES.
THIS WOULD LIKELY CAUSE FLOODING OF SOME LOW LYING AND POOR
DRAINAGE AREAS. A COUPLE OF STORMS MAY ALSO BECOME SEVERE WITH
STRONG AND DAMAGING WINDS AND HAIL THE MAIN THREATS.

STORM SPOTTERS SHOULD ACTIVATE IF SIGNIFICANT WEATHER MOVES
INTO THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:48 PM EDTSevere Thunderstorm WarningJAXPutnam57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.